A 68-year-old man suffering from stabile angina pectoris (Canadian Cardiovascular Society class III) was admitted for a cardiac rehabilitation program. Recently, he had undergone 2 prolonged coronary angiography examinations within 2 months for rotablation of several heavily calcified right coronary artery stenoses. Unfortunately, the procedures were only partly successful, and the prolonged radiation exposures in the right anterior oblique projection led to a local radiation dermatitis (Figure, A), causing burning pain for 2 weeks. There had been no specific treatment according to a consulted dermatologist. Cumulative radiation dose was 1.6 Gy cm2 (approximately 320 mSv). Drug therapy with ranolazine was started, which finally improved the symptoms of angina pectoris. Two months after the second procedure, only slight erythema still was present without scar formation (Figure, B).
- © 2012 American Heart Association, Inc.